Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Adverse Effects Of Antiretroviral Drugs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Mycobacterium Avium Complex (MAC)

Introduction Mycobacterium Avium Complex (my-koe-back-teer-ee-um ay-vee-um com-plecks) disease is among the most common bacterial infections in people with HIV. In one study, MAC bacteria were found in the blood of 43% of people within two years of diagnosis with AIDS. MAC is most likely to occur in people with CD4+ cell counts below 50 and at least one other opportunistic infection (OI). Routine blood tests from people with low CD4+ cell...
Ask the Experts

street drugs adverse side effects with hiv drugs.

Dr Bob,My Friends and I are going to palm springs in October,we are planning to take an ecstasy.We rarely take the drug and don't plan to make a habit of it.None of use are taking Protease Inhibitors; but all of us take Sustiva and viramune...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Guys,Hopefully you were at my talk on Sex, Drugs and Rock & Roll the other night. We covered this topic in detail. I would be delighted to review that information with you but we are devoting this forum exclusively to issues of fatigue and... Read more »

street drugs - adverse side effects with hiv drugs

My Friends and I are going to palm springs in October, we are planning to take an ecstasy. We rarely take the drug and don't plan to make a habit of it. None of use are taking Protease Inhibitors; but all of us take Sustiva and viramune along...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Well, sorry to hear its been a bad year... and hope you have a good time. Without too much regret the next morning...As for drug interactions -- the expected interactions between either Sustiva or Viramune would be to decrease the level by some... Read more »

Managing gastric adverse reactions. JB

Dear Doctors I am a young patient on HAART since 4 years.When I began therapy it was fine but recently I started to feel some troubles regarding my stomach and also diarrhea because of the Viracept which it was included on my treatment plan plus...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Austin, it is important for you to share this information with your health care provider and not suffer for a prolonged period because there are definitely options. To improve Viracept associated diarrhea some patients take increased fiber in their... Read more »

DOES size matter??? CDC FACT SHEET -- EFFECT OF ANTIRETROVIRAL THERAPY ON THE RISK OF SEXUAL TRANSMISSION OF HIV AND SUPERINFECTION, 2009)

I'm a gay male form Vermont, 54, have been pos 22 years and finally, after all of the myriad meds, highs and lows and being brought back from the abyss in the mid 90's, have tested undetectable during the past year. It feels good. And...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,There is no question that being on effective combination antiretroviral therapy that drives HIV plasma viral load to undetectable levels significantly decreases the risk of HIV transmission. However, and this is a very big however, it does not... Read more »
Connect With Others

"Positive living" eclipsed by ARV (Antiretroviral

Posted by bradford, 1 Reply
"Positive living" eclipsed by ARV (Antiretroviral) drive

Originally, it seemingly appeared that anyone infected with HIV would progress to disease and die. This has long since been realized to no longer be true. We have individuals all over the... Read more »

U.S. Issues Warning on Use of Anti-AIDS Drug

Posted by Anonymous
Reuters 1/4/01

Atlanta -- Health-care workers who take nevirapine after possible occupational exposure to the AIDS virus risk potentially life-threatening side effects from the anti-AIDS drug, federal health officials said on Thursday.

The Centers for... Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Thai-Chinese Anti-HIV drug 89% effective oppinions

Posted by Anonymous
I've just read this news and I woud like to hear your opinions about it here is the link:

http://news.xinhuanet.com/english/2004-12/13/content_2328760.htm Read more »